Hope you are all well. I need some advice and support because i'm a bit worried about the situation of my skin. I'm 25, have had persistant breakouts since i was about 14, and have been on and off the pill for a few years but i have never actually been on them for longer than 2-3 months at a time. I have taken several antiobiotics etc, they helped while I was on them but then my skin just got worse when i went off them.
Im a bit worried because I have just started up the pill (belara, which is very popular where i live and supposed to clear skin and oily skin/hair etc) after trying this past year of seeing a dermatologist and literally failing everything she gave me (antiobiotics etc, differin which i can't stand, and i am very reluctant to take accutane for several reasons, mostly because i am very prone to anxiety and have a history of severe depression and there are just a lot of things about accutane that don't appeal to me, like, i dont really know if i want to dry out my skin and ruin the rest of my body for some spots, and i heard it can cause hair thinning because i have a couple of friends who took it and their eyelashes fell out and they lost hair and hair loss runs in my family.
Belara cleared up my skin pretty good the first time i took it. The second time, not so much, but the second time i took it i was also taking glucophage (metformin, for pcos) but i am wondering if this is the actual culprit because since ive taken it i have gotten more acne (the metformin).
I am on the third day of my third pill packet. My hair is a lot drier than it used to be, i noticed i don't need to wash it as often but i am still breaking out and am very worried, its like they are constant and persistant, and most of them kind of start under the skin and then turn into nasty whiteheads with several heads that leave red marks once they leave. That also really depresses me.
I just wanted to know how many months i have to stay on the pill for my acne to clear up because i am starting to get really anxious and i feel bad for saying this, depressed, at the state of my skin. I know there are worse things out there but all you know that acne can actually cause a lot of emotional strain because you never know when you are going to break out. I mean, today, i came home and i was cleaning my face and two big pimples of mine popped and were all oozy and its like wtf?
I had a photofacial with a peel 2 weeks ago and don't know if its all the crap coming to the surface but i mean, its illogical that i am breaking out so much.
I have taken diane 35 before and it caused me a lot of nasty side effects and has also been banned where i live so its not an option. I got deep vein thrombosis from it too so. Im reluctant to take YAZ because it has a lower estrogen count than Belara and i dont know if thats good for me, because i'm also worried about the fact that i am not even getting my period with belara. I know it takes 3-6 months to take effect but shouldn't it be working?
What are my options and how long do i have to wait for the pill to work in order to judge how effective it is? Is accutane the next stop ? my doctor doesn't want me to take accutane (because of above reasons) but i just seriously dont kno wwhat to do. I sometimes avoid neighbours because i have breakouts and dont want them to see me without concealer/make up. Bad i know but its just the way it is, i know i need to build up my confidence but this acne is wearing me down. I want to focus on something other than my acne and the marks it leaves behind.
Edited by LillyRose7, 24 March 2013 - 10:38 AM.